Alert archive / Maine / Gale Warnings in 2012
Gale Warning 22, NWS Gray, ME
NWS Gray, ME issued this gale warning at Nov 24, 2012, 3:13 AM EST. It took effect at Nov 24, 2012, 4:00 PM EST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2012, 3:13 AM EST (08:13 UTC)
- In effect from
- Nov 24, 2012, 4:00 PM EST
- Expired
- Nov 26, 2012, 2:03 AM EST
- In force
- 34 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
534 WHUS71 KGYX 240813 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 313 AM EST SAT NOV 24 2012 ANZ150>154-250000- /O.UPG.KGYX.SC.Y.0070.000000T0000Z-121124T2200Z/ /O.NEW.KGYX.GL.W.0022.121124T2100Z-121126T0000Z/ /O.UPG.KGYX.GL.A.0008.121124T2200Z-121125T2200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 313 AM EST SAT NOV 24 2012 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEGRO
6 follow-up statements
922 WHUS71 KGYX 241943 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 243 PM EST SAT NOV 24 2012 ANZ150>154-251130- /O.CON.KGYX.GL.W.0022.121124T2100Z-121126T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 243 PM EST SAT NOV 24 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 9 FEET...EXCEPT 3 TO 5 FEET IN THE BAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
200 WHUS71 KGYX 250827 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 327 AM EST SUN NOV 25 2012 ANZ153-251800- /O.CAN.KGYX.GL.W.0022.000000T0000Z-121126T0000Z/ /O.NEW.KGYX.SC.Y.0071.121125T0827Z-121126T0000Z/ CASCO BAY- 327 AM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ152-154-251800- /O.EXT.KGYX.GL.W.0022.000000T0000Z-121125T1800Z/ PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 327 AM EST SUN NOV 25 2012 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-151-251800- /O.CON.KGYX.GL.W.0022.000000T0000Z-121126T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- 327 AM EST SUN NOV 25 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
881 WHUS71 KGYX 251702 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1202 PM EST SUN NOV 25 2012 ANZ154-260000- /O.CAN.KGYX.GL.W.0022.000000T0000Z-121125T1800Z/ /O.EXA.KGYX.SC.Y.0071.000000T0000Z-121126T0000Z/ CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1202 PM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ152-260000- /O.EXT.KGYX.GL.W.0022.000000T0000Z-121126T0000Z/ PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- 1202 PM EST SUN NOV 25 2012 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-151-260000- /O.CON.KGYX.GL.W.0022.000000T0000Z-121126T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- 1202 PM EST SUN NOV 25 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-260000- /O.CON.KGYX.SC.Y.0071.000000T0000Z-121126T0000Z/ CASCO BAY- 1202 PM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
544 WHUS71 KGYX 252000 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 300 PM EST SUN NOV 25 2012 ANZ152-261100- /O.CAN.KGYX.GL.W.0022.000000T0000Z-121126T0000Z/ /O.EXB.KGYX.SC.Y.0071.000000T0000Z-121126T1500Z/ PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- 300 PM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ150-151-261100- /O.EXT.KGYX.GL.W.0022.000000T0000Z-121126T1500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- 300 PM EST SUN NOV 25 2012 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-154-261100- /O.EXT.KGYX.SC.Y.0071.000000T0000Z-121126T1500Z/ CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 300 PM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
832 WHUS71 KGYX 260135 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 835 PM EST SUN NOV 25 2012 ANZ151-261500- /O.CAN.KGYX.GL.W.0022.000000T0000Z-121126T1500Z/ /O.EXA.KGYX.SC.Y.0071.000000T0000Z-121126T1500Z/ PENOBSCOT BAY- 835 PM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ150-261500- /O.CON.KGYX.GL.W.0022.000000T0000Z-121126T1500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- 835 PM EST SUN NOV 25 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ152>154-261500- /O.CON.KGYX.SC.Y.0071.000000T0000Z-121126T1500Z/ PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 835 PM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
384 WHUS71 KGYX 260703 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 203 AM EST MON NOV 26 2012 ANZ150-261500- /O.CAN.KGYX.GL.W.0022.000000T0000Z-121126T1500Z/ /O.EXA.KGYX.SC.Y.0071.000000T0000Z-121126T1500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- 203 AM EST MON NOV 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151>154-261500- /O.CON.KGYX.SC.Y.0071.000000T0000Z-121126T1500Z/ PENOBSCOT BAY-PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 203 AM EST MON NOV 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Nov 24, 12:21 AM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 24, 12:21 AM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1221 AM EST SAT NOV 24 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION EARLY SATURDAY FOLLOWED
BY A BLUSTERY FLOW OF MUCH COLDER AIR. RAIN AND SNOW SHOWERS WITH
THE FRONT WILL TRANSITION TO LINGERING SNOW SHOWERS ACROSS THE
HIGHER TERRAIN FOR SATURDAY AND SATURDAY NIGHT WHERE A FEW INCHES
OF ACCUMULATION ARE POSSIBLE. HIGH PRESSURE MOVES ACROSS THE AREA
MONDAY NIGHT AND TUESDAY MORNING...THEN SHIFTS OFFSHORE ON
TUESDAY. A WARM FRONT APPROACHES FROM THE WEST TUESDAY EVENING.
&&
.NEAR TERM /THROUGH TODAY/...
UPDATE...JUST A FEW MINOR CHANGES TO THE CURRENT FCST. MOSTLY
ADJUSTED POP TO KEEP TIMING IN LINE WITH FRONTAL PROGRESS. LOCAL
WRF HAD A GOOD HANDLE ON SPEED...SO HAVE USED THIS AS THE BASE OF
NEAR TERM POP GRIDS. MOST OF THESE SHRA ARE ALONG AND E OF
ADVANCING COLD FNT...THAT AT 05Z WAS SITUATED ALONG THE CT RIVER.
THE SECONDARY COLD FNT...WITH THE STRONGEST CAA...IS FARTHER W
ORIENTED FROM JUST E OF CYYB/NORTH BAY ONTARIO/ SWWD TO KDTW. THIS
COLDER PUSH OF AIR IS EXPECTED TO ARRIVE ACROSS THE REGION DURING
THE AFTN.
PREVIOUS DISCUSSION...
AT 19Z...A 991 MILLIBAR SURFACE LOW WAS SITUATED ALONG THE
QUEBEC/ONTARIO BORDER WITH A TRAILING COLD FRONT THROUGH THE
EASTERN GREAT LAKES. AHEAD OF THE FRONT AN UNSEASONABLY MILD
SOUTHERLY FLOW OF AIR HAD PUSHED TEMPERATURES INTO THE 50S ACROSS
THE FORECAST AREA. RADAR MOSAIC INDICATED A BAND OF SHOWERS
ASSOCIATED WITH THE FRONT ALONG THE INTERSTATE 81 CORRIDOR.
CLOUDS WILL INCREASE FROM WEST TO EAST THIS EVENING WITH APPROACH
OF SURFACE FRONT. AN AREA OF STRATUS ON GOES IMAGERY OVER THE
COASTAL WATERS WILL MOST LIKELY BE CONFINED TO AREAS EAST OF
PORTLAND TO NEAR PENOBSCOT BAY AND POSSIBLY PUSHING NORTH AS FAR
AS AUGUSTA THIS EVENING GIVEN SOUTHWEST FLOW.
A MILD NIGHT WITH PREFRONTAL PRECIPITATION LIQUID WITH EXCEPTION
OF HIGH TERRAIN WHERE THERE COULD BE A BRIEF PERIOD OF FREEZING
RAIN. I MANUALLY ADJUSTED 1ST PERIOD TEMPERATURES TO REFLECT
FRONTAL POSITION. BY THE PREDAWN HOURS...COLUMN WILL HAVE COOLED
SUFFICIENTLY POST FRONTAL FOR SNOW ACROSS THE HIGHER TERRAIN WHERE
LIGHT ACCUMULATIONS ARE LIKELY.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/...
ON SATURDAY...EXPECT LITTLE IF ANY TEMPERATURE RECOVERY IN THE
MOUNTAINS WITH COASTAL PLAIN REBOUNDING SEVERAL DEGREES BEFORE THE
COLD AIR DEEPENS BY AFTERNOON. WESTERLY FLOW...CYCLONIC FLOW...AND
STEEPENING LAPSE RATES SHOULD ALLOW THE CLOUDS TO FILL BACK IN
EVEN NEAR THE COAST. LIGHT MEASURABLE SNOW WAS CONFINED TO HIGHER
TERRAIN AND UPSLOPE AREAS WITH A MIX OR RAIN SHOWERS ELSEWHERE AS
BOUNDARY LAYER TEMPERATURES WILL BE A FEW DEGREES TOO WARM.
TOMORROW NIGHT...CLOUDS AND SNOW SHOWERS LINGER ACROSS THE HIGHER
TERRAIN IN UPSLOPE FLOW WITH CLEARING EXPECTED ALONG THE COASTAL
PLAIN FOLLOWING THE PASSAGE OF THE UPPER TROUGH AXIS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
STRONG NORTHWEST FLOW BEHIND THE DEPARTING COLD FRONT WILL MAKE FOR
A CHILLY SUNDAY WITH TEMPERATURES SEVERAL DEGREES COOLER THAN
SATURDAY. LOW PRESSURE CONTINUES TO LIFT NORTHEAST ON MONDAY WITH
THE PRESSURE GRADIENT WEAKENING...ALLOWING WINDS TO DIMINISH.
MODERATE COLD AIR ADVECTION WILL BE SUSTAINED THROUGH TUESDAY
MORNING WITH THE COLDEST AIR DAMMING ALONG THE HIGHER TERRAIN.
MODELS ARE STILL IN DISAGREEMENT ON THE DETAILS OF THE
WEDNESDAY/THURSDAY SYSTEM...HOWEVER THE GFS IS NOW TAKING LOW
PRESSURE SOUTH OF US. HAVE KEPT OUR TREND OF A CHANCE OF
PRECIPITATION BASED ON A BLEND OF MODELS AS WELL AS PERSISTENCE.
WE WILL MOST LIKELY SEE A MIX OF RAIN AND SNOW WITH LIGHT
ACCUMULATIONS. THIS BEING A PROGRESSIVE OPEN WAVE ALOFT...THE
LOW SHOULD MOVE OUT QUICKLY. RESIDUAL SNOW SHOWERS ARE LIKELY IN
THE MOUNTAINS THROUGH FRIDAY AS UPSLOPE FLOW REMAINS IN PLACE.
ARCTIC AIR BEHIND THE SYSTEM WILL RESULT IN SOME VERY COLD NIGHTS
THURSDAY AND FRIDAY WITH WIDESPREAD TEENS AND SINGLE DIGITS TO THE
NORTH.
&&
.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH 11Z SUN/...MVFR POSSIBLE THIS EVENING VCNTY
OF KRKD/KAUG/ AND KPWM WITH OCEAN STRATUS. OTHERWISE AREAS OF MVFR
OVERNIGHT IN SHOWERS. FOR SAT AND SAT NIGHT...VFR...WITH SCT MVFR
IN MOUNTAIN RAIN AND SNOW SHOWERS...WITH W WINDS GUSTING TO 25 KT
IN THE AFTERNOON AND SAT NIGHT.
LONG TERM...WINDS WILL GUST TO 25 KTS SUNDAY BEFORE DIMINISHING.
VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY. MVFR CONDITIONS WILL
DEVELOP ON WEDNESDAY IN SHOWERS AND FOG.
&&
.MARINE...
SHORT TERM /THROUGH SAT NIGHT/...CONTINUED SCA FOR SWELL TONIGHT
THE WINDS SEAS INCREASE SATURDAY WITH STRONG COLD FRONT. GUSTS...
ESPECIALLY OUTSIDE THE BAYS...WILL APPROACH GALE BY LATE SATURDAY
WITH A PERIOD OF GALES POSSIBLE SATURDAY NIGHT INTO SUNDAY. THE
SCA FOR HAZ SEAS WAS CONVERTED TO AN SCA FOR ALL THE WATERS
THROUGH LATE SAT WITH A GALE WATCH POSTED FOR SAT EVENING THROUGH
SUNDAY.
LONG TERM...GALE CONDITIONS WILL END SUNDAY NIGHT. WINDS AND SEAS
WILL DROP BELOW SMALL CRAFT LEVELS AS WELL.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WATCH FROM THIS AFTERNOON THROUGH SUNDAY AFTERNOON FOR
ANZ150>154.
SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
ANZ150>154.
&&
LEGROHazardous weather outlook, Nov 24, 2:46 AM EST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 246 AM EST SAT NOV 24 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-250800- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 246 AM EST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-250800- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 246 AM EST SAT NOV 24 2012 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.